Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 26, 2013, 12:52 AM CDT for Fayette County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 26, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, IA
The radar
The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:04 AM CDT | HEAVY RAIN 1.95 | 1 Wnw Oelwein, IA | |
| Jun 26, 7:00 AM CDT | HEAVY RAIN 3.25 | 1 Wnw Oelwein, IA | |
| Jun 26, 7:00 AM CDT | HEAVY RAIN 3.5 | Oelwein, IA | AT FIRE STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGUS53 KARX 260552
FFWARX
IAC065-261200-
/O.NEW.KARX.FF.W.0035.130626T0552Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 700 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL OF 1 TO 3 INCHES WILL FALL OVER A FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OELWEIN...ARLINGTON...FAYETTE AND MAYNARD.
SOME RIVERS AND CREEKS THAT ARE EXPECTED TO FLOOD OR RISE QUICKLY
ARE THE LITTLE WAPSIPINICON RIVER...OTTER CREEK...AND LITTLE VOLGA
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
4264 9161 4264 9208
$$
HALBACH4 follow-up statements
342
WGUS73 KARX 260640
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 AM CDT WED JUN 26 2013
IAC065-261200-
/O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
140 AM CDT WED JUN 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FAYETTE COUNTY
UNTIL 700 AM CDT...
AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
HEAVIEST RAINFALL HAS BEEN IN FAR SOUTHWEST FAYETTE COUNTY BETWEEN
ORAN AND FAIRBANK WHERE RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN
HAS FALLEN IN THE PAST 2 HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ORAN...FAIRBANK...OELWEIN...ARLINGTON...FAYETTE AND
MAYNARD.
SOME ROADS THAT MAY EXPERIENCE HIGH WATER OR FLOODING ARE STATE
HIGHWAY 3...COUNTY HIGHWAY V 62... AND STATE HIGHWAY 190.
SOME RIVERS AND CREEKS THAT WILL EXPERIENCE QUICK RISES AND FLOODING
ARE THE LITTLE WAPSIPINICON AND HUNTER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
4264 9161 4264 9208
$$231
WGUS73 KARX 260751
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
251 AM CDT WED JUN 26 2013
IAC065-261200-
/O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-
251 AM CDT WED JUN 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FAYETTE COUNTY
UNTIL 700 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD OCCURRED ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT BETWEEN 2 TO 4 INCHES OF RAIN FELL
ACROSS THE FAR SOUTHWEST PORTION OF FAYETTE COUNTY BETWEEN ORAN AND
FAIRBANK.
WHILE THUNDERSTORMS HAVE MOVED TO THE SOUTH AT THE MOMENT...RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...OELWEIN...ORAN...ARLINGTON...FAYETTE AND MAYNARD. THE
LITTLE WAPSIPINICON RIVER WILL SEE RAPID RISES THIS MORNING AS THE
RAINFALL RUNS OFF INTO THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4264 9209 4291 9209 4291 9208 4292 9161
4264 9161 4264 9208
$$
HALBACH141 WGUS73 KARX 261000 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT WED JUN 26 2013 IAC065-261200- /O.CON.KARX.FF.W.0035.000000T0000Z-130626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE IA- 500 AM CDT WED JUN 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN FAYETTE COUNTY UNTIL 700 AM CDT... AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHWESTERN FAYETTE COUNTY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING FROM OELWEIN TO WESTGATE...ORAN AND FAIRBANK. THIS AREA HAS ALREADY RECEIVED UP TO 4 INCHES ACCORDING TO RADAR ESTIMATES. UP TO AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE BY 7 AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OELWEIN...ORAN...WESTGATE AND FAIRBNAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4264 9209 4291 9209 4281 9188 4264 9172 $$ AJ
532 WGUS73 KARX 261154 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 654 AM CDT WED JUN 26 2013 IAC065-261209- /O.EXP.KARX.FF.W.0035.000000T0000Z-130626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE IA- 654 AM CDT WED JUN 26 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN FAYETTE COUNTY WILL BE ALLOWED TO EXPIRE AT 700 AM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4264 9209 4291 9209 4281 9188 4264 9172 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:51 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 25, 11:51 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CDT TUE JUN 25 2013
.UPDATE...
ISSUED AT 910 PM CDT TUE JUN 25 2013
CONDITIONS ARE QUIET AT THE MOMENT ACROSS MUCH OF THE REGION AS
LEAD MID LEVEL SHORT WAVE TROUGH CAME IN AND WEAKENED THIS
AFTERNOON. THE NEXT ROUND OF CONVECTION IS EXPECTED TO INITIATE
ACROSS WESTERN IOWA ALONG THE NOSE OF THE LOW LEVEL JET AND AHEAD
OF THE MAIN MID LEVEL TROUGH WHICH IS CURRENTLY RESPONSIBLE FOR
STORMS THAT HAVE DEVELOPED IN THE EASTERN DAKOTAS. AS THE LOW
LEVEL JET STRENGTHENS ACROSS CENTRAL IOWA OVERNIGHT AND THE TROUGH
PROPAGATES EASTWARD...EXPECT THAT CONVECTION WILL BECOME MORE
WIDESPREAD...PARTICULARLY IN NORTHEAST IOWA AND SOUTHWEST
WISCONSIN AROUND AND AFTER MIDNIGHT. A WEAK WIND FIELD COMBINING
WITH A HIGHLY UNSTABLE ENVIRONMENT SHOULD LEAD TO SOME SLOW MOVING
THUNDERSTORMS THAT PRODUCE SOME HIGH RAINFALL RATES. THE QUESTION
IS WHETHER THESE SLOW MOVING THUNDERSTORMS WILL MAKE IT INTO
NORTHEAST IOWA/SOUTHWEST WISCONSIN AS THE PAST FEW RUNS OF THE RAP
KEEP THE BETTER LOW LEVEL MOISTURE TRANSPORT FURTHER SOUTH. GIVEN
THE ALREADY SATURATED GROUND/RIVER CONDITIONS ACROSS THIS
REGION...FLASH FLOODING STILL APPEARS POSSIBLE...PARTICULARLY IN
AREAS THAT HAVE BEEN HIT HARD WITH HEAVY RAINFALL OVER THE PAST
WEEK. CONSIDERED REMOVING THE NORTHERN HALF OF THE WATCH ACROSS
SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN...BUT CAN NOT COMPLETELY
RULE OUT THE CHANCES FOR SOME SLOW MOVING THUNDERSTORMS IN THIS
REGION THAT COULD LEAD TO FLASH FLOODING.
AS FOR OTHER SEVERE POSSIBILITIES...LARGE HAIL AND STRONG WINDS
STILL LOOK POSSIBLE DUE TO THE HIGH INSTABILITY. HOWEVER...WIND
SHEAR IS WEAK AND WOULD KEEP THE STORM MODE MAINLY AS PULSE
THUNDERSTORMS WITH THE POSSIBILITY OF AN MCS RUNNING ALONG THE
NOSE OF THE LLJ OVERNIGHT.
&&
.SHORT TERM...(TONIGHT AND WEDNESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013
WHERE SHOWERS/STORMS INITIATE TONIGHT...AND THEREFORE WHERE THE
HEAVIEST RAIN FALLS...REMAINS PROBLEMATIC. MODELS CONTINUE AT ODDS
WITH WHERE AND FOR HOW LONG...ALTHOUGH TRENDS DO FAVOR NORTHEAST
IA/SOUTHWEST WI...MOSTLY SOUTH OF I-90. LATEST HRRR/ARW SEEM TO HAVE
A PRETTY GOOD IDEA OF THE INTERACTION BETWEEN AN UPPER LEVEL
SHORTWAVE APPROACHING NORTHEAST IA...THE NOSE OF THE LOW LEVEL
JET/MOISTURE TRANSPORT INTO THIS REGION...ALONG WITH 3-4 K J/KG OF
MUCAPE ACROSS THE REGION...RESULTING IN A CONVECTIVE COMPLEX OVER
NORTHERN IA BETWEEN 21-00Z THIS EVENING. MOVEMENT WOULD BE
SOUTHEAST. WARM CLOUD DEPTHS AND PWS FAVOR HEAVY RAIN. ASIDE FROM
THE HEIGHTEN FLASH FLOOD THREAT...LARGE HAIL/DAMAGING WINDS ARE
POSSIBLE. MOST OF THE ACTIVITY WILL BE THIS EVENING...WITH AN EXIT
SOUTHEAST AFTER 06Z. STILL SOME SMALL CHANCES AFTER THAT...WITH AN
INCREASE IN THE CHANCES ON WED AS ANOTHER SHORTWAVE TRACKS ACROSS
THE NORTH.
FOR WED...UPPER LEVEL SHORTWAVE TROUGH SLATED TO SLIDE ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY...WITH SOME NORTH-SOUTH RUNNING
REFLECTION IN THE FRONTOGENETIC FIELDS. THE HEART OF THE LOW LEVEL
MOISTURE TRANSPORT IS SHIFTED ACROSS THE OH RIVER VALLEY...BUT THE
GFS/NAM DO BUILD A RIDGE OF INSTABILITY ACROSS THE REGION...MUCAPES
UPWARDS OF 2-3K J/KG. ANY DEBRIS CLOUDS FROM OVERNIGHT CONVECTION
OBVIOUSLY WOULD IMPACT HOW QUICKLY INSTABILITY COULD REBOUND...BUT
DIFFICULT TASK TO FLESH OUT AT THE MOMENT. SOME WIND SHEAR TO PLAY
WITH TOO...35-40 KTS 0-6KM AND 20-25 KTS 0-3 KM. ENOUGH FORCING AND
LIFT FOR A NORTH-SOUTH RUNNING BAND OF SHOWERS/STORMS TO MOVE
EASTWARD ACROSS THE REGION OVERNIGHT-WED NIGHT. SEE SOME
STRONG/SEVERE RISK TOO. DESPITE LOSING THE MAIN SOUTHERLY MOISTURE
FEED...WARM CLOUD DEPTHS REMAIN FAIRLY GOOD FOR EFFICIENT RAIN
PRODUCERS. GROUNDS WATER LOGGED...SO EVEN A SOMEWHAT NORMAL
THUNDERSTORM RAIN COULD RESULT IN FLASH FLOODING. LARGE HAIL AND
DAMAGING WINDS WOULD ALSO BE POSSIBLE. ITS NOTED THAT THE AFTERNOON
VERTICAL INSTABILITY PROFILE VIA BUFKIT EAST OF THE MISSISSIPPI RIVER
DEPICTS SKINNY CAPE...NOT SUPPORTIVE OF VIGOROUS UPDRAFTS. A BIT
BETTER TO THE WEST. SOMETHING TO WATCH FOR WED.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013
A PROMISE OF WEAK RIDGE BUILDING A LOFT TO THE WEST AND TROUGH
BUILDING TO THE EAST WOULD SHIFT THE MAIN AXIS OF PCPN
EAST...FAVORING EASTERN WI AND KEEPING MOST OF THE LOCAL FORECAST
AREA RAIN-FREE WED NIGHT INTO FRI. IT WOULD BE A MUCH WELCOMED
DRYING OUT PERIOD.
HOWEVER...GFS AND ECMWF DROP AN UPPER LEVEL LOW OVER THE EASTERN
GREAT LAKES FRI-SAT. BITS OF SHORTWAVE ENERGY AND A SFC TROUGH SLIPS
ACROSS THE REGION FRI NIGHT-SAT...AND WOULD PROVIDE THE IMPETUS FOR
MORE SHOWERS/STORMS. ON A POSITIVE NOTE...THERE IS NO SOUTHERLY
FETCH OF MOISTURE TO FUEL ANY PCPN...WITH WARM CLOUD DEPTHS AND PWS
LOW COMPARED TO RECENT DAYS. SO...DON/T SEE A HEAVY RAIN THREAT AT
THIS TIME.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1151 PM CDT TUE JUN 25 2013
THE MAIN SHORT TERM CONCERNS ARE WITH THE POTENTIAL FOR FOG
DEVELOPMENT OVERNIGHT ALONG WITH THE CHANCES FOR
SHOWERS/THUNDERSTORMS TO MOVE INTO THE TAF REGION. HIGH SURFACE
MOISTURE CONTENT TO GO ALONG WITH LIGHT SURFACE TO LOW LEVEL WINDS
HAS THE REGION SETUP FOR FOG DEVELOPMENT EARLY WEDNESDAY MORNING.
THE MAIN QUESTION IS WITH CLOUD COVER AS SKIES HAVE GENERALLY
CLEARED THOUGH STORMS HAVE DEVELOPED IN NORTHEAST IOWA WHICH COULD
BRING OVERCAST CONDITIONS BY DAY BREAK. GIVEN THE VARIABLE CLOUD
COVER...CONTINUED THE TREND OF A 3-4HR VARIABLE PERIOD WHERE IFR
VISIBILITY COULD OCCUR AROUND DAYBREAK WEDNESDAY.
WHEN/IF STORMS REACH THE TAF SITES IS THE NEXT QUESTION. SOME OF
THE STORMS COULD DEVELOP NORTHWARD INTO THE REGION OVERNIGHT...BUT
THINK THAT THE BEST CHANCES WILL BE AS THE MAIN COLD FRONT MOVES
THROUGH WEDNESDAY MORNING/EARLY AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 300 PM CDT TUE JUN 25 2013
FLOODING CONCERNS REMAIN HIGH FOR THE AREA...WITH ADDITIONAL RIVERS
IN FLOOD FROM OVERNIGHT PCPN. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS
POSSIBLE TONIGHT...MOSTLY SOUTH OF I-90. DIFFERING MESO MODEL
SOLUTIONS LOWERS CONFIDENCE IN WHERE THE REGION OF HEAVIEST RAINFALL
WILL LIE...BUT CONSENSUS CONTINUES TO FAVOR NORTHEAST IA/SOUTHWEST
WI. BUT...VARIOUS OUTFLOW AND SFC BOUNDARIES WILL ALSO PLAY A ROLL
IN WHERE CONVECTION FIRES...AND PICKING UP THEIR SMALLER SCALE
FEATURES CAN BE DIFFICULT. WILL KEEP THE WATCH GOING THROUGH
12Z...ALTHOUGH THE FLASH FLOOD THREAT DOES APPEAR A LITTLE LESS
NORTH OF I-90. WILL DROP THE TIER OF COUNTIES JUST NORTH OF
I-90...WHERE LESS RAIN HAS FALLEN OVER THE PAST FEW DAYS...AND WHERE
THE HEAVY RAIN THREAT APPEARS LESS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ041>044-
053>055-061.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR MNZ086>088-
094>096.
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...HALBACH
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...HALBACH
HYDROLOGY....RIECKHazardous weather outlook, Jun 25, 8:43 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 843 PM CDT TUE JUN 25 2013 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061- 261200- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA- 843 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH CONTINUES OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST CHANCES BEING ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. HEAVY RAIN LEADING TO FLASH FLOODING...DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS THAT ARE POSSIBLE FROM THE STORMS TONIGHT. IF STORMS DO DEVELOP...FLOODING MAY BE SIGNIFICANT DUE TO SATURATED SOIL CONDITIONS AND ALREADY FLOODING OR ELEVATED RIVER LEVELS. 1 TO 3 INCHES COULD FALL BY WEDNESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS IS A DANGEROUS FLOODING SCENARIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ON ARE POSSIBLE ON WEDNESDAY...MAINLY DURING THE MORNING HOURS. HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN THREATS. THUNDERSTORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY... MAINLY EAST OF THE MISSISSIPPI RIVER. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. ANY FLOODING OR RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ017-029-032>034-261200- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA- 843 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. LOCALLY HEAVY RAINS... STRONG WIND GUSTS AND SMALL HAIL ARE THE MAIN HAZARDS WITH SOME OF THE STORMS TONIGHT. WATER LEVELS WILL CONTINUE TO RISE IN AREAS THAT RECEIVE HEAVY RAINFALL WHICH WOULD LEAD TO AN INCREASED FLOODING THREAT ON RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY...MAINLY DURING THE MORNING HOURS. HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN HAZARDS. THUNDERSTORM CHANCES CONTINUE THURSDAY INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE THUNDERSTORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS INTO WEDNESDAY MORNING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Special weather statement, Jun 25, 11:40 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1140 PM CDT TUE JUN 25 2013 IAZ018-019-029-260630- CHICKASAW-FAYETTE-FLOYD- 1140 PM CDT TUE JUN 25 2013 ...SLOW MOVING THUNDERSTORMS APPROACHING NORTHEAST IOWA... AT 1133 PM...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS EXTENDING FROM SOUTH OF CHARLES CITY TO NEAR OELWEIN...MOVING EAST AT 10 TO 15 MPH. TORRENTIAL DOWNPOURS...SMALL HAIL...AND FREQUENT LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. RAINFALL RATES UP TO 1 INCH PER HOUR ARE POSSIBLE. LOCATIONS THAT MAY BE AFFECTED INCLUDE... NASHUA...OELWEIN...REPUBLIC...WESTGATE...AND MIDWAY HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. ZT
Local storm report, Jun 26, 12:29 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HEAVY RAIN NASHUA 42.95N 92.54W
06/26/2013 U0.00 INCH CHICKASAW IA 911 CALL CENTER
KNEE DEEP WATER ON MAIN STREET DUE TO A PLUGGED STORM
DRAIN.
&&
HALBACHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:21 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.